MAUDE Adverse Event Report: ALLEN MEDICAL SYSTEMS ALLEN ADVANCE TABLE; TABLE, OPERATING-ROOM, ELECTRICAL

ALLEN MEDICAL SYSTEMS ALLEN ADVANCE TABLE; TABLE, OPERATING-ROOM, ELECTRICAL
Model Number A-71101-UK
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation by a hillrom technician identified that the malfunction was due to the device having a faulty indicator pcb.This component was replaced by the hillrom technician.The table is intended to be used in an operating room environment to support and position patients during surgical procedures.Several types of specialty tops can be attached to the table to permit surgical access and 360° radiolucency for various types of surgical operations.The patient can be secured into various operable positions from the supine, prone, or lateral position.Electronic controls on the table pendant permit the adjustment of table height, angle, tilt, and auxiliary function for the lateral top.The table contains electronic locking casters that permit the table to be moved and locked into position by use of an electronic control on the table pendant.The device user manual instructs that "before each use of the table, make sure all necessary accessories are attached and the table is ready for use.If any of the controls or indicators do not operate correctly, do not use the table.Contact allen medical or your local distributor." there was no report of injury to the patient.It is noted that the surgical procedure was delayed for greater than an hour during troubleshooting of the device and the subsequent transfer of the patient to a backup device.Although this event did not result in patient injury, if the reported event were to recur, a serious injury could occur based on the risks associated with a significant delay in surgical procedure and the transfer of the patient.Therefore, hillrom considers this a reportable adverse event.
 
Event or Problem Description
It was reported that during a surgical procedure the allen advance table would not move, the lights on the top column were not showing, there were no functions via the pendant, and the bed remained unlocked.At the customer's request a hillrom representative attended the customer site and attempted to resolve the issue, however they were unable to successfully get the device to function correctly.Following the unsuccessful attempt to repair the device, the patient was transferred to a backup table for completion of the surgical procedure.This resulted in a delay of greater than 1 hour to the surgical procedure.Subsequently, the customer confirmed that they had experienced a similar issue with the same device a week prior to this incident but that the issue had been solved when the customer pulled the emergency brakes and turned the table off.There was no reported injury to the affected patient.This report was filed in our complaint handling system as complaint # (b)(4).

Brand Name
ALLEN ADVANCE TABLE
Common Device Name
TABLE, OPERATING-ROOM, ELECTRICAL
Manufacturer (Section D)
ALLEN MEDICAL SYSTEMS
100 discovery way
acton MA 01720
MDR Report Key11901628
Report Number3010216206-2021-00003
Device Sequence Number4403673
Product Code GDC
UDI-Device Identifier00615521003104
UDI-Public615521003104
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberA-71101-UK
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2021
Initial Report FDA Received Date05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;